Alert archive / Michigan / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 8, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 9, 2018, 10:58 PM EDT for Livingston County, Shiawassee County, Michigan. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2018, 10:58 PM EDT (02:58 UTC)
- Expired
- May 9, 2018, 11:23 PM EDT
- In force
- 25 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Livingston County, MI, Shiawassee County, MI
The radar
The Detroit radar (KDTX), 56 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 388 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
411
WUUS53 KDTX 100258
SVRDTX
MIC093-155-100400-
/O.NEW.KDTX.SV.W.0008.180510T0258Z-180510T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
1058 PM EDT WED MAY 9 2018
The National Weather Service in Detroit/Pontiac has issued a
* Severe Thunderstorm Warning for...
Southeastern Shiawassee County in southeastern Michigan...
Northwestern Livingston County in southeastern Michigan...
* Until midnight EDT
* At 1057 PM EDT, a severe thunderstorm was located near Morrice, or
near Perry, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near,
Durand and Byron around 1110 PM EDT.
Other locations impacted by this severe thunderstorm include Perry,
Durand, Byron, Bancroft, Lennon, Morrice, Cohoctah, Conway Township
and Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4283 8429 4300 8393 4276 8392 4267 8415
4277 8416 4278 8425
TIME...MOT...LOC 0257Z 240DEG 44KT 4279 8414
HAIL...<.75IN
WIND...60MPH
$$
SC2 follow-up statements
223
WWUS53 KDTX 100309
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1109 PM EDT WED MAY 9 2018
MIC093-100318-
/O.CAN.KDTX.SV.W.0008.000000T0000Z-180510T0400Z/
Livingston MI-
1109 PM EDT WED MAY 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LIVINGSTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4300 8393 4278 8392 4278 8416 4279 8418
4287 8420
TIME...MOT...LOC 0308Z 233DEG 51KT 4290 8395
$$
MIC155-100400-
/O.CON.KDTX.SV.W.0008.000000T0000Z-180510T0400Z/
Shiawassee MI-
1109 PM EDT WED MAY 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR SOUTHEASTERN SHIAWASSEE COUNTY...
At 1108 PM EDT, a severe thunderstorm was located over Durand, moving
northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
this severe thunderstorm will remain over mainly rural areas of
southeastern Shiawassee County, including the following locations:
Durand, Bancroft, Byron, Lennon, Morrice and Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4300 8393 4278 8392 4278 8416 4279 8418
4287 8420
TIME...MOT...LOC 0308Z 233DEG 51KT 4290 8395
HAIL...<.75IN
WIND...60MPH
$$
SC592
WWUS53 KDTX 100323
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1123 PM EDT WED MAY 9 2018
MIC155-100332-
/O.CAN.KDTX.SV.W.0008.000000T0000Z-180510T0400Z/
Shiawassee MI-
1123 PM EDT WED MAY 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHIAWASSEE COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with this
thunderstorm.
LAT...LON 4300 8393 4278 8392 4278 8416 4279 8418
4287 8420
TIME...MOT...LOC 0321Z 240DEG 44KT 4299 8373
$$
SCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 7:43 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 9, 7:43 PM EDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 743 PM EDT Wed May 9 2018 .UPDATE... The regional water vapor imagery depicts a mid level circulation now over central Lake Mi along the nose of a mid level jet diving into nrn Illinois. This feature will lift northeast this evening while the longer wavelength upper trough traverses Lower Mi overnight. Mid level height falls and modest destabilization have already allowed sct to nmrs convection to develop to the west. Showers and few thunderstorms lifted across portions of metro Detroit earlier, within an initial mid level theta e push. Despite the loss in daytime heating, strengthening southerly flow (925mb winds up to 50 knots) will allow for the transport of modest instability, which combined with the mid level height falls/enhanced low level convergence will support scattered to numerous showers/thunderstorms this evening into the early portion of the overnight. While the sfc cold front will not advance across Se Mi until after 06Z, prefrontal troughing will likely support an earlier timing of convection into the area. While instability will be rather marginal, the strength of the low level wind fields (45 to 50 knots down to 2k feet this evening) and some degree of dry air in the sub cloud layer (supportive of decent downdraft cape) suggests some storms may be capable of locally strong/damaging wind gusts late this evening. While a late afternoon spike in mixing depths caused the southerly wind gusts in a few locals to approach 30 MPH, subtle boundary layer cooling will temper the winds a bit this evening. So really only minor adjustments will be made to the going forecast. && .PREV DISCUSSION... Issued at 641 PM EDT Wed May 9 2018 AVIATION... An influx of weakly unstable air arriving from Indiana is supporting the scattered showers/thunderstorms pushing into metro Detroit. While this initial region of showers will lift northeast of metro shortly after 00Z, additional thunderstorms will traverse the area later this evening from west to east. These are associated with an approaching upper short wave and cold front. The overall trend will be for this convection to weaken as it heads into Se Mi where instability will be less. However, given the noted upscale growth of the thunderstorms across SE Wi/NE IL, confidence in showers/thunderstorms impacting the terminals is relatively high, particularly in the 01Z to 06Z time frame. The cold front will traverse Se Mi around 09Z but will be preceded by a prefrontal trough axis around 06Z. The result will be a gradual veering of the winds toward the west through this time period. Preceding the trough, low level winds will increase this evening, raising some concerns for low level wind shear as 2k ft level winds briefly reach 45 knots around 02Z. There is expected to be enough turbulent boundary layer mixing to suggest refraining from the mention of LLWS. Later in the night, post frontal stratus (based below 2k ft) is expected to filter into the area within the shallow cold air advection regime. For DTW...Metro will reside north of the better instability reservoir through the early portions of the evening, keeping the better chances for TSRA across the southern portions of the airspace. Peak timing for thunderstorms look to occur between 02Z and 05Z. DTW THRESHOLD PROBABILITIES... * High in ceilings at or below 5000 ft late tonight through early Thursday morning. * Moderate in thunderstorms this evening. PREV DISCUSSION... Issued at 340 PM EDT Wed May 9 2018 DISCUSSION... The morning convection across western Lower Michigan associated with a northeastward propagating MCV has largely dissipated with only a few light showers affecting the Saginaw Valley. However the southernmost extent of the morning activity has held together within a more favorable environment feeding from a corridor of higher MUCAPE approaching 500 J/kg located over northwest Ohio. This broken line of heavy showers is expected to continue moving across areas south of M-59 through the rest of the afternoon. Expect only a few rumbles of thunder at most with this initial activity. High-res CAMs then indicate additional rounds of convection starting with a pre- frontal trough will lift into the western CWA after 22Z/6PM. Stronger instability with MUCAPE values of 1000-1500 J/kg is expected to lift into SE Michigan ahead of this next round while mid- level lapse rates will range from 6-7 C/km. Deep layer wind shear will be marginal for sustaining better organized storms. However, low level shear is expected to increase this evening as a nocturnal low-level jet develops over SE Michigan shortly after sunset. Instability is expected to decrease through the evening as diurnal heating is lost which will offset the increase in low-level shear. Overall, these factors could prove sufficient for some stronger updrafts to develop supportive of small hail and isolated damaging wind gusts through the evening hours. Thunderstorms are then expected to quickly end after midnight following the passage of a shortwave and associated cold front. Cooler air filtering into the region late tonight into tomorrow morning along with lingering low-level moisture will keep clouds in place through the first half of the day as temperatures slowly rise through the 60s. Arctic high pressure building south across the Great Lakes region will then reinforce cold advection while drier air scours out any lingering low clouds from north to south through the afternoon. Confluent upper level flow along with surface high pressure to the north of the region will help maintain a steady supply of cold air late Thursday into Friday. Meanwhile an amplifying trough over the Western US and associated lee cyclogenesis over the Central Plains will enhance southerly flow to the south of the Great Lakes region by Friday. These competing factors will support a strengthening baroclinic zone across the southern Great Lakes by early Friday. Meanwhile, disturbances ejecting from the Western trough with additional support from northward moisture transport will support increasing rain chances starting early Friday and continuing through Friday night. There is considerable uncertainty at this time regarding the exact placement of the baroclinic zone/frontal boundary which yields greater uncertainty regarding temperatures for Friday. At this time, the consensus of model guidance is that the frontal boundary will settle just south of Michigan on Friday which would keep highs in the upper 40s across the northern CWA to near 60 closer to the Ohio border. However, a northward shift could allow temperatures to approach 70 across the southern CWA on Friday afternoon. Baroclinic zone will remain draped over lower Michigan Saturday and Sunday, providing a focus for an extended period of scattered showers and thunderstorms through Sunday morning. High pressure will translate across the southern Great Lakes late Sunday and push the frontal boundary southward, resulting in quiet weather Monday and Tuesday as subtle ridging aloft builds in. A shortwave traveling around the trough/closed low over the intermountain west will arrive by the middle of next week and bring more unsettled weather. MARINE... Low pressure will track across the western and northern Great Lakes tonight bringing a period of scattered showers and thunderstorms this evening and into tonight across much of the local waters. Gusty and erratic winds, small hail, and frequent lightning will be possible with the strongest storms. Outside of thunderstorms, southerly flow will exist ahead of this system generally 10-20 knots. As the low exits to the northeast early Thursday, brief high pressure will ridge in from the northern Great Lakes behind a cold frontal passage that will see winds shift to the northwest as colder air is drawn over the local waters. Wind gusts may reach up to 30-35 knots at times over the northern Lake Huron waters as a pressure gradient lingers between the departing low and building high. Winds will veer more east/northeasterly beginning Friday as a warm front becomes draped across the region. HYDROLOGY... Low pressure tracking across the western and northern Great Lakes will swing a cold front through the region late tonight and into early Thursday morning. Increasing moisture ahead of this system will result in a period of showers and thunderstorms, mainly this evening through the early overnight. Widespread rainfall amounts will generally range between a quarter and half of an inch, although locally higher amounts will be possible in thunderstorms. Some minor ponding of water on roadways and in low lying areas will be possible where the heaviest rainfall associated with thunderstorms occurs. Rain will taper off from west to east late tonight and into Thursday morning, with dry conditions expected much of the day. A slowly moving warm front will then stall in the vicinity of lower Michigan Friday and continuing into at least the first half of the weekend, with multiple rounds of showers and thunderstorms expected. Rainfall amounts up to 1 inch will be possible with this frontal boundary, with locally higher amounts possible in thunderstorms. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && UPDATE.......SC AVIATION.....SC DISCUSSION...JD/TF MARINE.......IRL HYDROLOGY....IRL You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, May 9, 3:48 PM EDT, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 348 PM EDT Wed May 9 2018 MIZ049-054-055-062-063-070-102000- Huron-Tuscola-Sanilac-Lapeer-St. Clair-Macomb- 348 PM EDT Wed May 9 2018 This hazardous weather outlook is generally for the Thumb region of Southeast Michigan. .DAY ONE...This Afternoon and Tonight Thunderstorms will become increasingly likely by this evening, especially after 8 PM. There is a marginal risk that a few of these storms will be severe. The primary threat will be wind gusts up to 60 mph. Small hail will also be possible. Storm motion will be from the southwest to northeast at 45 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-102000- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 348 PM EDT Wed May 9 2018 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight Thunderstorms will become increasingly likely by this evening, especially after 7 PM. There is a marginal risk that a few of these storms will be severe. The primary threat will be wind gusts up to 60 mph. Small hail will also be possible. Storm motion will be from the southwest to northeast at 45 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... MIZ047-048-053-060-061-068-069-075-076-082-083-102000- Midland-Bay-Saginaw-Shiawassee-Genesee-Livingston-Oakland-Washtenaw- Wayne-Lenawee-Monroe- 348 PM EDT Wed May 9 2018 This hazardous weather outlook is for Southeast Michigan. .DAY ONE...This Afternoon and Tonight Thunderstorms will become increasingly likely by this evening, especially after 6 PM. There is a marginal risk that a few of these storms will be severe. The primary threat will be wind gusts up to 60 mph. Small hail will also be possible. Storm motion will be from the southwest to northeast at 45 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. JD
In the hours before
Special weather statement, May 9, 5:55 PM EDT, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
555 PM EDT WED MAY 9 2018
MIZ082-083-092245-
Lenawee-Monroe-
555 PM EDT WED MAY 9 2018
...A STRONG THUNDERSTORM WILL AFFECT MONROE AND SOUTHEASTERN LENAWEE
COUNTIES...
At 555 PM EDT, a strong thunderstorm was located near Ottawa Lake, or
7 miles southeast of Blissfield, moving northeast at 40 mph.
Winds in excess of 30 mph are possible with this storm.
This storm will be near...
Ottawa Lake around 600 PM EDT.
Deerfield around 605 PM EDT.
Petersburg and Lambertville around 610 PM EDT.
Temperance around 615 PM EDT.
Ida around 620 PM EDT.
Luna Pier around 625 PM EDT.
Monroe around 630 PM EDT.
Other locations impacted by this storm include Newport, Samaria,
Estral Beach, Riga, Toledo Beach, Scofield, Erie, Woodland Beach,
Stony Point and La Salle.
This includes the following highways...
I-75 between mile markers 1 and 24.
I-275 between mile markers 1 and 6.
US-23 between mile markers 1 and 16.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4183 8395 4209 8334 4197 8317 4190 8325
4189 8331 4182 8337 4178 8338 4173 8352
4172 8389
TIME...MOT...LOC 2155Z 240DEG 33KT 4174 8380
SCSpecial weather statement, May 9, 9:43 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
943 PM EDT WED MAY 9 2018
MIZ047-048-053-060-100300-
Bay-Shiawassee-Saginaw-Midland-
943 PM EDT WED MAY 9 2018
...A LINE OF THUNDERSTORMS WILL AFFECT BAY...SAGINAW... SHIAWASSEE
AND MIDLAND COUNTIES...
At 941 PM EDT, radar indicated thunderstorms were located along a
line extending from Mount Pleasant to 6 miles southeast of Carson
City to near Battle Creek. Movement was northeast at 55 mph.
Winds in excess of 30 mph are possible with these storms.
These storms will be near...
Marion Springs around 1005 PM EDT.
Merrill around 1010 PM EDT.
Freeland around 1020 PM EDT.
Midland around 1025 PM EDT.
Saginaw, Auburn and Zilwaukee around 1030 PM EDT.
Bay City, Laingsburg, Kawkawlin, Essexville and Munger around 1035
PM EDT.
Perry and Morrice around 1040 PM EDT.
Corunna around 1050 PM EDT.
Other locations impacted by these storms include Carrollton,
Garfield, Arthur, Fenmore, Crump, Buena Vista Township, Indiantown,
Bombay, Hemlock and Porter Township.
This includes the following highways...
I-75 between mile markers 140 and 185.
I-675 between mile markers 1 and 7.
US-10 between mile markers 102 and 139.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4381 8461 4383 8417 4400 8417 4400 8405
4391 8404 4392 8387 4369 8388 4362 8368
4372 8359 4372 8358 4367 8359 4358 8370
4350 8370 4322 8387 4322 8393 4313 8393
4278 8414 4277 8435 4347 8437 4347 8461
TIME...MOT...LOC 0141Z 232DEG 55KT 4398 8465 4311 8476 4230 8518
SCSpecial weather statement, May 9, 10:27 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1027 PM EDT WED MAY 9 2018
MIZ048-049-053-054-060-061-068-100315-
Bay MI-Livingston MI-Shiawassee MI-Huron MI-Tuscola MI-Genesee MI-
Saginaw MI-
1027 PM EDT WED MAY 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TUSCOLA...BAY...
SAGINAW...SHIAWASSEE...WESTERN GENESEE...NORTHWESTERN LIVINGSTON AND
SOUTHWESTERN HURON COUNTIES UNTIL 1115 PM EDT...
At 1026 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Bentley to near St. Charles to near Lansing.
Movement was northeast at 55 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Chesaning, St. Charles and Pinconning around 1030 PM EDT.
Saginaw, Perry and Bridgeport around 1045 PM EDT.
Frankenmuth and Morrice around 1050 PM EDT.
Reese, Bancroft and Munger around 1055 PM EDT.
Durand, Vassar, Byron and Gaines around 1100 PM EDT.
Akron, Fairgrove and Lennon around 1105 PM EDT.
Swartz Creek around 1110 PM EDT.
Flint around 1115 PM EDT.
Other locations impacted by these storms include Carrollton,
Garfield, Arthur, Colling, Wisner, Crump, Buena Vista Township, Gera,
Gilford and Conway Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4391 8404 4392 8387 4375 8390 4369 8388
4362 8368 4375 8351 4393 8344 4395 8334
4349 8342 4270 8391 4266 8415 4278 8416
4278 8437 4303 8437 4321 8425 4348 8420
4348 8417 4395 8411 4398 8405
TIME...MOT...LOC 0226Z 241DEG 52KT 4391 8406 4324 8418 4265 8454
SCThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:38 PM EDT | Small Craft Advisory | DTX | 6 hr | |
| May 9, 9:43 PM EDT | Special Weather Statement | DTX | Bay, Midland, Saginaw, Shiawassee | 77 min |
| May 9, 10:27 PM EDT | Special Weather Statement | DTX | Bay, Saginaw, Shiawassee, Tuscola | 48 min |
| May 9, 11:17 PM EDT | Special Weather Statement | DTX | Genesee, Huron, Lapeer, Lenawee, Livingston, Monroe and 4 more | 58 min |
| May 9, 11:22 PM EDT | Special Weather Statement | DTX | Lenawee | 38 min |
| May 10, 12:21 AM EDT | Special Weather Statement | DTX | Saint Clair | 24 min |
| May 10, 12:55 AM EDT | Special Weather Statement | DTX | Saint Clair | 50 min |
| May 10, 3:49 PM EDT | Small Craft Advisory | DTX | 13 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.